Ask a doctor

Lingering Numbness and Vision Problems After Radiesse?

I had Radiesse injections in my cheeks about 20 hours ago. Left side of my face still numb, vision distorted- particularly when I look up and to the left. My doctor says it is swelling and will go away. I want this to be true. I'm very very frightened that my vision has been permanently damaged. This is affecting my every move and thought. Know of this happening to others??

Doctor Answers (10)

Lingering numbness and vision problems after Radiesse in cheeks 20 hrs ago?

+1

I agree with Dr Nayak, It may just be swelling but it is prudent to treat this as a medical emergency until you are seen by an ophthalmologist and a thorough eye exam is done. There are blood vessels and nerves in the cheek that could be pressed or occluded. 


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

Numbness and vision changes after injection

+1

Short term lip numbess is normal. Numbness 20 hours later, by itself, isn't normal, but would likely be self-limited.

 

Visual changes, however, demand an eye exam and fundoscopy on an emergency basis. See an ophthalmologist - or visit the ER - immediately.

Laxmeesh Mike Nayak, MD
Saint Louis Facial Plastic Surgeon
5.0 out of 5 stars 61 reviews

Vision Problems after Radiesse

+1

   Any alterations in visual acuity after injection should be treated with extreme vigilance.  Numbness can be the result of local anesthetic injected with the filler.

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 193 reviews

You might also like...

Lingering Numbness and Vision Problems After Radiesse?

+1

Numbness after Radiesse (and other types of fillers) is common and nothing necessarily to be concerned about.  Vision problems, however, are NOT common.  You should contact your doctor immediately and most likely see an ophthalmologist right away.  It may or may not be related to the injections; hopefully not as there are some rare but potentially significant complications concerning vision impairment and injections of fillers.

You should address this immediately, if you have not already done so.

I hope that this helps,

Dr. E

Alan M. Engler, MD, FACS
New York Plastic Surgeon
5.0 out of 5 stars 148 reviews

Numbness and Vision Change After Radiesse

+1

Numbness after any sort of injection is absolutely normal. Vision change is not. I am not sure that the vision change is related to the injection, but I highly recommend you consult an opthamologist immediately. Sight changes are nothing to wait around for. 

Cameron Rokhsar, MD
New York Dermatologic Surgeon
4.5 out of 5 stars 32 reviews

Changes in vision are not expected after Radiesse

+1

The numbness in your cheek hopefully will come back.  This is a known, but uncommon complication of Radiesse injection in that area.  I would recommend evaluation immediately  by your eye doctor for your complaints of double vision.  It would be very unusual to have any sort of permanent vision problems after a Radiesse injection, but there is no reason to take chances with your vision.  I wish you well.

Michael Bowman, MD
Montgomery Facial Plastic Surgeon
5.0 out of 5 stars 7 reviews

Numbness and Vision Concerns After Radiesse Injections

+1

I am sorry for your symptoms and the inconvenience to you. It is very possible that the numbness and vision issue you are experiencing are related to routine swelling and bruising, in which case, it should resolve within 7 to 10 days. Typically Radiesse injected into the cheek does not cause vision problems. For extra reassurance, you may want to consider consulting an ophthalmologist immediately. 

 

Channing R. Barnett, MD
New York Dermatologist
4.5 out of 5 stars 5 reviews

Radiesse

+1

The numbness may resolve if the zygomatic nerve in still intact.

The vision problem is serious and youneed to see your eye doctor immediately

Samir Shureih, MD
Baltimore Plastic Surgeon

Visual changes and numbness after Radiesse; you need an expert opinion

+1

You sypmtoms are not normal.  I'd see an Ophthalmologist ASAP.  It sounds like the infraorbital nerve is bruised and possibly the vessels near it were injected.  This is not something that can wait.  All numbing from injection should be out of your system already.  If an Ophthalmologist clears you, I'd feel much better.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

Lingering Numbness and Vision Problems After Radiesse

+1

I'm sorry about this situation. Hopefully it is just swelling and bruising, and will resolve over a few weeks. I'm unsure exactly why you'd be having vision problems if you had the Radiesse injected into your cheek, though. Try to remain calm and hopefully as the swelling goes down, everything will be ok.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.